3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Celexa-(citalopram) please tell me about your experience

Reply
 
Thread Tools
Old 09-19-2007, 05:13 PM   #16
Senior Member
 
campbellredhead's Avatar
 
Join Date: Feb 2006
Posts: 234

S/C/G: 228/215/160

Height: 5 ft 5

Default

now that it is evening i'm starting to be very irritable and edgy..........
__________________
campbellredhead is offline   Reply With Quote
Old 09-20-2007, 10:56 AM   #17
Junior Member
 
iulidavid's Avatar
 
Join Date: Sep 2007
Posts: 14

S/C/G: 147/147/132

Height: 5'4

Default

Well, I am taking a cocktail (celexa, welbutrin and lithium), but I have two side effects: loss of sexual drive and sleepiness. I do feel great, though, so I am not sure that I want to change it. The thing is, each person has a different reaction. What worked for you might not work for your friend. So unfortunately all you can do is experiment (of course, medically supervised). I advise you to see your doc asap... changing your dosage on your own is never a good idea
__________________
iulidavid is offline   Reply With Quote
Old 09-20-2007, 06:49 PM   #18
Senior Member
 
Laura G's Avatar
 
Join Date: Jan 2007
Location: Saskatchewan, Canada
Posts: 471

S/C/G: 336/309/T/150

Height: 5'7"

Default

Hello everyone!

I've been on Celexa for probably 4 years now. I definitely have noticed some side effects - it slows down weight loss and decreases sexual appetite

I am on 50mg a day, at bedtime. In the beginning doctors had a hard time determining the right dose for. Apparently 50 is a weird number - my doctor is writing a paper on the affects of certain drugs and overweight people - how dosing is key - and my case will be listed. I had a hard time determining the right time to take the meds - in the am it made me sleepy, at night it kept me up. We decided night time was best, but to help me sleep they also put me on a drug called tryptophan - it works in conjunction with the celexa. I was on the tryp for about a year when they took me off. I sleep well on my own now even with the celexa.

I hope this story helps someone. Please give it the 4 weeks it needs to build up in your blood and stable off. Even if you miss a dose, the chemical is still in your body, still doing it's job - so even if you felt ok without a dose, don't stop taking it. It's changed my life, and made me bearable to the ones I love.
__________________
Laura G
Started: June 12, 2007

COMMIT TO IT!
Laura G is offline   Reply With Quote
Old 09-21-2007, 08:26 AM   #19
Member
 
debsarooni's Avatar
 
Join Date: Jan 2007
Location: West Yorkshire
Posts: 52

S/C/G: 298/289/192

Height: 5"8"

Default

My experiences with citalopram is it really stuffed up my sleep pattern. First couple of weeks I felt in a total daze and was just floating about. Everything felt like it was in slow motion.

For about 2 months I was getting probably a couple of hours max sleep on the tablets. Its does eventually calm down if you get that side effect but you are in for a bit of a ride until it does.

I did notice I was eating less to begin with also but sadly that side effect didn't last !!!

I was moved up to 40mg and stayed on them for about 6 months. Once the intial two month period was over it did really help me with my moods.
__________________
debsarooni is offline   Reply With Quote
Old 09-21-2007, 11:35 AM   #20
Member
 
southern_sweetheart's Avatar
 
Join Date: Feb 2005
Posts: 65

S/C/G: 247/229.4/147

Height: 5'2"

Default

My doctor would never give me more than 20 mg a day because he said he thought it was unsafe to take more, so maybe the low dosage is why my side effects (energy, loss of appetite) were different than what some of y'all had. I thought it was so weird he wouldn't up my dosage but then a few months later he told me he really wants me to see someone who specializes in mood disorders because he really doesn't have much experience in that field.
__________________
Casey


Black Team Goal
southern_sweetheart is offline   Reply With Quote
Old 09-21-2007, 12:58 PM   #21
Junior Member
 
keepnsane's Avatar
 
Join Date: Aug 2005
Location: somewhere over the rainbow!!! in georgia
Posts: 27

S/C/G: 229.8/129.8

Height: 5'4"

Default

hey all, I'm on 20 mg/day of celexa. I take it at night. Melatonin is great for sleeping too, I forgot about that.
keepnsane is offline   Reply With Quote
Old 09-22-2007, 12:26 PM   #22
Junior Member
 
iulidavid's Avatar
 
Join Date: Sep 2007
Posts: 14

S/C/G: 147/147/132

Height: 5'4

Default

Casey, you have to switch your doctor ASAP. You do not want to be a guinea pig if you are suffering from depression. Get someone that has worked in the field for a while and that you feel comfortable with. Really, the doc is your bridge to safety, so choose a sturdy one
__________________
iulidavid is offline   Reply With Quote
Old 09-24-2007, 10:28 AM   #23
Member
 
southern_sweetheart's Avatar
 
Join Date: Feb 2005
Posts: 65

S/C/G: 247/229.4/147

Height: 5'2"

Default

Yea you're right. I should make things clearer when I post I do see someone else now. It was about a year ago when I took the Celexa.
__________________
Casey


Black Team Goal
southern_sweetheart is offline   Reply With Quote
Old 09-24-2007, 08:55 PM   #24
Senior Member
 
campbellredhead's Avatar
 
Join Date: Feb 2006
Posts: 234

S/C/G: 228/215/160

Height: 5 ft 5

Default

I'm feeling much better with the 1/2 dose in the Morning.
Thursday is my birthday the big 30, and i'm the big F*A*T-great!!!!!!!!!!!!!!!!!!

Friday is my follow up with the psychiatrist.

I also started taking fish oil supplements. Which she recommended.
She is going to talk to me about some other minerals or something that may help my anxiety to go along with meds.

We'll see............................................
__________________
campbellredhead is offline   Reply With Quote
Old 09-27-2007, 09:29 AM   #25
Senior Member
 
campbellredhead's Avatar
 
Join Date: Feb 2006
Posts: 234

S/C/G: 228/215/160

Height: 5 ft 5

Default

So today is my birthday,
tomorrow is my appointment with the pyschiatrist.
I do feel better than when i was on the prozac. I feel it is helping some with my anxiety, but as it calms me i feel tired, and have no energy or motivation i want to sleep all day and eat eat eat.
I hope she will understand when i try to explain to her.
__________________
campbellredhead is offline   Reply With Quote
Old 10-03-2007, 02:32 PM   #26
Member
 
southern_sweetheart's Avatar
 
Join Date: Feb 2005
Posts: 65

S/C/G: 247/229.4/147

Height: 5'2"

Default

I am such a dork! I just realized I took CYMBALTA not celexa. Just ignored me, sorry
__________________
Casey


Black Team Goal
southern_sweetheart is offline   Reply With Quote
Old 10-03-2007, 02:48 PM   #27
Finding My Bliss
 
SoulBliss's Avatar
 
Join Date: May 2007
Location: California
Posts: 2,916

S/C/G: Fit & Fat!

Height: Tall & Strong, Baby!

Default

Hey campbellredhead, happy belated birthday!!!
__________________
"I do feel that spiritual progress does demand at some stage that we should cease to kill our fellow creatures for the satisfaction of our bodily wants." -Gandhi
SoulBliss is offline   Reply With Quote
Old 10-03-2007, 02:58 PM   #28
Senior Member
 
campbellredhead's Avatar
 
Join Date: Feb 2006
Posts: 234

S/C/G: 228/215/160

Height: 5 ft 5

Default

THe doctor totally understood. She said it was great that the medicine got into my system really well. That being so relaxed and calm would help my body when i started the Wellbutrin. SO now i'm taking 20mg of the Celexa at night, and 150mg of Wellbutrin in the morning. So far so good......


Thank you so much-SoulBliss for wishing me a happy birthday!!!!!!!!!
__________________

Last edited by campbellredhead : 10-03-2007 at 02:59 PM.
campbellredhead is offline   Reply With Quote
Old 02-24-2009, 12:12 PM   #29
on a mission
 
Join Date: Aug 2008
Posts: 14

S/C/G: 245/210/165

Height: 5'9"

Default

I have been on citalopram and have gained weight, almost immediately after starting my prescription. Anyone else have this problem?
__________________

___________________________________________
245: 1.1.2010
210: 4.15.10
200: 9.15.10

A moment on the lips, forever on the hips!
bristar is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


All times are GMT -4. The time now is 09:11 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2